MAUDE Adverse Event Report: MEIJI PHARMA SPAIN S.A GENVISC850; ACID, HYALURONIC, INTRAARTICULAR

MEIJI PHARMA SPAIN S.A GENVISC850; ACID, HYALURONIC, INTRAARTICULAR
Model Number 50653-0006-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 05/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) 2022 the clinic reported the adverse event to orthogenrx who reported it to the genvisc850 call center that a female patient was hospitalized on (b)(6) 2022 for treatment after receiving a genvisc 850 bilateral knee injections on (b)(6) 2022.The patient's medical history includes osteoarthritis with 3 rounds of genvisc850 over many previous years with improvement in mobility/pain.The patient received the 1st bilateral genvisc850 intraarticular knee injection on (b)(6) 2022 for this round of injections.Lidocaine was administered for comfort and omnipaque for the fluoroscopy for the correct placement of the injections.On (b)(6) 2022 the patient went to the hospital with increased pain radiating down her leg.At the hospital the patient had a knee wash-out procedure and was started on iv antibiotics.A culture was done indicating the present of a staph infection.The antibiotics were changed (b)(6) 2022 to vancomycin and a cephalosporin antibiotic.The clinic contact indicated the patient is doing fine.This case is serious and the genvisc850 or the administration procedure including the lidocaine and omnipaque cannot be excluded.(b)(6) 2022 from orthogenrx: lot r-1 finished product release certificate indicates product sterility.(b)(6) 2022 meiji (b)(4) comment: this case has been tagged as serious requiring hospital treatment and longer hospital stay and it cannot be discerned if the genvisc850 or the administration procedure including the lidocaine and omnipaque are responsible.However, the lack of issues in the batch used and the lack of specific information on the antiseptic approach use might pinpoints to the injection procedure followed.(b)(6) 2022 orthogenrx comment: genvisc850 lot r-1, consisting of (b)(4) units, was released for distribution on 14-apr-2021.All units were distributed from orthogenrx control by 04-oct-2021.No other reports of infections have been received for this lot.Meiji pharma spain certifies that this batch has been manufactured and analyzed in full compliance (b)(4) the gmp, the local regulation and specifications and requirements of the marketing authorization.Uploaded lot r-1 finished product release certificate indicating product sterility to case file.(b)(6) 2022 the contact updated the ae of this case.He said they no longer suspect genvisc850 was contributory to the ae due to another incident unrelated to genvisc850.They believe the cause of this ae of infection likely to be the multiuse vials of lidocaine and omnipaque.They did not retain the multiuse vials of lidocaine and omnipaque so no cultures of these products were done.He is reporting the adverse events to these product companies as well.

Brand Name
GENVISC850
Common Device Name
ACID, HYALURONIC, INTRAARTICULAR
Manufacturer (Section D)
MEIJI PHARMA SPAIN S.A
avda. de madrid, 94
28802 alcalá de henares
madrid,
SP 
MDR Report Key14697117
Report Number3011402886-2022-00002
Device Sequence Number14768110
Product Code MOZ
UDI-Device Identifier00850653006016
UDI-Public(01)00850653006016(17)240131(10)R1
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/23/2022
Report Date (Section F) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number50653-0006-01
Device Lot NumberR-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/23/2022
Device Age16 MO
Event Location Outpatient Treatment Facility
Date Report to Manufacturer05/23/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIDOCAINE; OMNIPAQUE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Date Report Sent to FDA06/15/2022